, Volume 27, Issue 2, pp 201-202

Reversible T-large granular lymphocyte expansion and neutropenia associated with adalimumab therapy

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access
This is an excerpt from the content

Introduction

The tumor necrosis factor α (TNFα) inhibitors adalimumab, infliximab and etanercept, are nowadays widely used in the treatment of rheumatoid arthritis (RA). Side effects are mostly related to their strong immunosuppressive effects, resulting in infections, cancer, lymphoma, lupus-like autoimmune disease, liver disease, demyelinating disorders, and hematologic abnormalities, among others [1]. In this paper, we describe a case of prolonged neutropenia post-adalimumab therapy in a setting of reversible T-cell lymphocytosis with an immunophenotype of large granular lymphocytes (LGL).

Case report

A 53-year-old woman had developed RA in her late forties; she was also suffering from hypothyroidism and osteoporosis. She had received many drugs, including non-steroidal anti-inflammatory drugs (NSAIDs), steroids, hydroxychloroquine, methotrexate and etanercept, with unsatisfactory clinical response but without hematologic toxicity. In October 2004, adalimumab (subcutaneous injection of